MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85424
Health Effect - Clinical Code No Information (3190)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that during deployment of the stent, the balloon got caught on the stent and remained in the dog-bone position.The surgeon was unable to deploy the stent.It was removed and a different product was used.
 
Additional Manufacturer Narrative
Additional information: section d.10.
 
Additional Manufacturer Narrative
Upon inspection of the returned balloon catheter, the balloon was in good condition and showed no signs of damage.The catheter shaft was in good condition and there were no signs of kinking that would have prohibited the flow of fluid to the balloon.To ensure the integrity of the balloon, the balloon was inflated to 8atm and 12atms of pressure as this is the nominal and rated burst pressure of the balloon as indicated on the product label.The balloon did not show any evidence of leaking.The inflation skive holes under the balloon that inflate the balloon from both ends (creating the "dog bone") affect were both patent as fluid was seen entering the balloon at both locations under the microscope and the balloon exhibited the appropriate shape.The actual stent was not returned.The details mention that the stent was left in place and an additional 10x 38 stent was placed.No images of the device in place or under fluoroscopy were provided.The second device used was reported to be successfully deployed.Based on the evaluation of the returned balloon catheter it is unknown why the first stent did not deploy successfully considering that the balloon catheter functioned appropriately when tested.Being that the second stent could be deployed suggests that the first stent could be expanded.A review of the device history records indicate that this lot of icast covered stent delivery systems passed all quality and performance requirements.This includes the expansion of 20 stents on balloon catheters as part of the part qualification testing that is conducted following quality procedure.All 20 samples passed without issues in regards to proper stent deployment.Based on the details of the complaint and the appropriate functionality of the returned product the reported complaint cannot be confirmed.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10431828
Report Number3011175548-2020-01052
Device Sequence Number3569265
Product Code JCT
UDI-Device Identifier00650862854244
UDI-Public00650862854244
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model Number85424
Device Catalogue Number85424
Device Lot Number458225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/15/2020
02/01/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/25/2020
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight72